Thunderstorm Wind, Brown
- When
- August 8, 12:10 AM CST
- Where
- Brown County, Ainsworth Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.567, -99.983
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 7, 1:28 PM CST, 10 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 228 PM CDT SAT AUG 7 2004 ...FORECAST CHALLENGE IS PRECIP CHANCES FIRST AND SECOND PERIODS...THEN TEMPERATURES IN THE EXTENDED... .DISCUSSION... NEAR PERIODS...(TONIGHT THROUGH TUESDAY)...ROBUST UPR LVL LOW CONTINUES TO TRAVERSE THE NRN ROCKIES ALONG THE MT/CANADIAN BORDER ATTM. SEVERAL WEAK EMBEDDED WAVES NOTED PER WV IMAGERY AT 18Z THIS AFTERNOON OVR ERN MT IN ADVANCE OF THE UPPR LVL LOW. SHIFTING GEARS TO TONIGHT...SHORTWAVE ARRIVAL ALONG WITH THE ARRIVAL OF THE COLD FRONT FAVOR A LINEAR STRUCTURE TO CONVECTION LATER TONIGHT. THE LATE ARRIVAL OF THE FRONT FROM LBF TO ONL SHOULD CURTAIL SEVERE CHANCES IN THESE AREAS...WITH BETTER SEVERE POTENTIAL NOTED OVR THE NWRN ZONES (EARLIER FRONTAL TIMING AND STRONGER SFC HEATING...DUE TO ABSENCE OF STRATUS EARLIER THIS MORNING). SFC TO H4 SHEAR DECENT AFTER 00Z WITH 40 KTS NOTED OVER THE NRN ZONES. SOME TSRAS SHOULD MAKE GOOD HAILERS TONIGHT...BUT TORNADO THREAT APPEARS LIMITED. BOTH THE ETA AND GFS SOLNS CONTINUE TO INDICATE THE STRONGEST SHORTWAVE ENERGY LIFTING ACROSS THE DAKOTAS OVERNIGHT...WITH THE TAIL END OF THIS ENERGY DRIFTING ACROSS MY NRN ZONES OVERNIGHT. AM PLANNING ON UPPING POPS ACROSS THE NRN ZONES OVERNIGHT AND RETAINING SLIGHT CHANCE POPS IN THE SOUTH. WITH THE LATE ARRIVAL OF THE FRONT AND FORCING MUCH WEAKER SOUTH...ONLY SLIGHT CHANCES POPS ON TRACK. HAVE EXTENDED POPS INTO THE AM HOURS SUNDAY IN THE NORTHEAST (IN THE VICINITY OF THE FRONT). THIS MAY NEED TO BE DRUG FURTHER WEST AND SOUTH DEPENDING ON THE SPEED OF THE FRONT. IF THIS FEATURE SLOWS...COULD SEE SOME PRECIP ACROSS THE NE AND ERN ZONES EXTENDING INTO THE EARLY AFTERNOON HRS. FOR NOW...WILL LET THE EVENING CREW TWEAK AS NEEDED. DRY FCST LATE SUNDAY INTO MONDAY BEFORE THE NEXT MAJOR SW TROF/COLDFROPA ARRIVES ON MONDAY NIGHT. COOL AIR BACKS INTO THE FA ON TUESDAY WITH ABUNDANT LOW LEVEL CLOUDINESS. SCALED TEMPS BACK TO NEAR 70 AND THIS MAY EVEN BE TOO WARM. EXTENDED PERIODS...(WEDNESDAY THROUGH SATURDAY)...STRONG H5 PATTERN AMPLIFICATION CONTINUES INTO WEDNESDAY...THURSDAY...AND FRIDAY AS THE HUDSON BAY LOW DIGS INTO THE NRN GREAT LAKES. TEMPERATURES WILL BE WELL BELOW NORMAL (UP TO 15 DEGREES FOR HIGHS) FOR WEDNESDAY AND THURSDAY...WITH SOME UPWARD MODIFICATION LATE IN THE WEEK AS THE TROF IN THE EAST BEGINS TO BREAK DOWN AND A RIDGE BUILDS INTO THE WEST. HAVE FOLLOWED THE GFS PATTERN FAIRLY CLOSELY AS IT WAS ALIGNED FAIRLY WELL WITH THE MEAN ENSEMBLES THIS MORNING. FORECAST IS EXPECTED TO REMAIN DRY AS FLOW WILL BE NORTHERLY ALOFT AND AT THE SURFACE. MOISTURE RETURNS TO THE HIGH PLAINS ON SATURDAY. WITH PATTERN STILL NNWRLY...FRONT RANGE CONVECTION SHOULD REMAIN WEST OF THE FORECAST AREA. THANKS TO GID FOR THE COORDINATION CALL. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CLB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT SAT AUG 7 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-081030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...SPRINGV IEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 315 PM CDT SAT AUG 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS NORTHERN PORTIONS OF THE OUTLOOK AREA...GENERALLY NORTH OF HIGHWAY 2...FROM ELLSWORTH...IN SHERIDAN COUNTY TO THEDFORD...IN THOMAS COUNTY TO ONEILL IN HOLT COUNTY. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHWEST PORTIONS OF THE OUTLOOK AREA...IN THE NORTHEAST NEBRASKA PANHANDLE AND SPREAD EAST THROUGH THE NIGHT. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. POWER
The North Platte radar (KLNX), 83 km away, was scanning. The volume nearest the first event began at 06:08 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
The strong winds broke off several large tree limbs.
Strong winds accompanied the large hail to break windows in homes and vehicles, damage roofs and bodies of vehicles, and destroy corn crops.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413015, 5413016, 5413017, 5413018.